Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Severe diarrhea. Took Immodium. On soft diet. Should I go to the doctor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
diarrhea, m34, 2.5 days only yellow water stool, took immodium day 3 but not helped so far..already on liquid/soft diet since day one..should i see a doctor?
Posted Fri, 20 Apr 2012 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

Any diarrhea with fever along with fever indicates the presence of invasive bacteria causing the same.

By invasive, I mean that the bacteria have a tendency to invade the bloodstream from the intestine.

The common organisms are E. coli and shigella.
A stool examination for the ova and cysts of the organisms could facilitate in finding the underlying pathogen.

I’ll suggest taking a course of antibiotics like ciprofloxacin/ofloxacin for the same after consulting your physician.

Sometimes, amoebiasis can also present with similar complaints. For the same, metronidazole or ornidazole is the drug of choice.

Imodium does help in preventing the worsening of the diarrhea but whenever there’s an associated fever, it needs to be treated by antibiotics.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor